Colorado, 2005

Hail in Colorado, August 19, 2005

August 19, 2005 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 19, 11:08 AM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 19, 11:08 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1208 PM MDT FRI AUG 19 2005

.UPDATE...ZONES HAVE BEEN UPDATED TO BASED ON LATEST OBSERVATION
AND RADAR TRENDS. SCATTERED CONVECTION DEVELOPED ACROSS NORTHERN
AND EASTERN PARTS OF FORECAST AREA THIS MORNING THANKS TO
INTERACTION BETWEEN NEARBY UPPER JET AND WEAK UPPER LEVEL
DISTURBANCE IN SOUTHWEST UPPER FLOW MOVING THROUGH REGION.
ADJUSTED POPS UP A BIT OVER NORTHEAST AND EASTERN ZONES DUE TO
BEST MOISTURE AND INSTABILITY THERE FOR THIS AFTERNOON. KEPT
SLIGHT CHANCE MENTION ELSEWHERE. OTHER CONCERN IS HIGH
TEMPERATURES TODAY DUE TO MORE CLOUDINESS MOVING THROUGH. LATEST
SATELLITE IMAGERY SHOWS STILL LOTS MORE DENSE CLOUDINESS TO MOVE
NORTHEAST OVER MY EASTERN ZONES. DO NOT THINK HIGH TEMPERATURES AT
HILL CITY TODAY TO RISE AS HIGH AS PREVIOUSLY FORECAST. HAVE THUS
LOWERED HIGH TEMPERATURES INTO LOWER TO MIDDLE 90S OUT EAST. ALSO
TWEAKED WIND SPEED AND DIRECTION ACROSS THE AREA AS MULTIPLE
SURFACE BOUNDARIES ALSO EXIST AFFECTING SURFACE WINDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Aug 19, 9:57 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT FRI AUG 19 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1057 AM MDT (1157 AM CDT) FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS THE TRI-STATE AREA. A FEW STORMS MAY BECOME SEVERE WITH
DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL AND DAMAGING WINDS.
THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM
FLAGLER COLORADO TO HILL CITY KANSAS. THE PRIMARY THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHWEST THIRD OF THE
TRI-STATE AREA SATURDAY AFTERNOON ALONG A SURFACE TROUGH OF LOW
PRESSURE. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AFTERNOON
WEST OF A HAIGLER TO GOODLAND TO TRIBUNE LINE. CLOUD TO GROUND
LIGHTNING APPEARS TO BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON MAINLY ALONG AND
NORTH OF INTERSTATE 70.

LAMMERS

In the hours before

Special weather statement, Aug 19, 1:30 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT FRI AUG 19 2005

KSZ004-016-200300-
GRAHAM-NORTON-
330 PM CDT FRI AUG 19 2005

...SEVERE THUNDERSTORM WATCH NUMBER 736 IN EFFECT UNTIL 10 PM CDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 736 UNTIL 10 PM CDT. THE FOLLOWING COUNTIES ARE INCLUDED IN
THE WATCH.

IN NORTHWEST KANSAS...NORTON AND GRAHAM.

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...
AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

BULLER

The radar

The Goodland radar (KGLD), 70 km away, was scanning. The volume nearest the first event began at 20:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
August 19, 1:33 PM MST
Where
Cheyenne County, Arapahoe
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.850, -102.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465075.